Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 25, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 2, 2016, 6:54 PM EDT for Greene County, Unicoi County, Washington County, Tennessee. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2016, 6:54 PM EDT (22:54 UTC)
- Expired
- May 2, 2016, 7:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Greene County, TN, Unicoi County, TN, Washington County, TN
The radar
The Knoxville radar (KMRX), 86 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 2:17 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 670 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 787 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
590
WUUS54 KMRX 022254
SVRMRX
TNC059-171-179-022330-
/O.NEW.KMRX.SV.W.0025.160502T2254Z-160502T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
654 PM EDT MON MAY 2 2016
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL GREENE COUNTY IN EASTERN TENNESSEE...
SOUTHERN WASHINGTON COUNTY IN EASTERN TENNESSEE...
CENTRAL UNICOI COUNTY IN EASTERN TENNESSEE...
* UNTIL 730 PM EDT
* AT 654 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TUSCULUM...OR
7 MILES EAST OF GREENEVILLE...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...GREENEVILLE...ERWIN...TUSCULUM...BANNER HILL...MIDWAY...
UNICOI...LIBERTY...EMBREEVILLE...LIMESTONE AND CHUCKY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3612 8233 3612 8235 3609 8241 3606 8243
3607 8276 3620 8277 3631 8236 3613 8230
TIME...MOT...LOC 2254Z 256DEG 30KT 3614 8270
HAIL...1.00IN
WIND...60MPH
$$
DGS2 follow-up statements
830
WWUS54 KMRX 022309
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
709 PM EDT MON MAY 2 2016
TNC059-022319-
/O.CAN.KMRX.SV.W.0025.000000T0000Z-160502T2330Z/
GREENE TN-
709 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GREENE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EASTERN TENNESSEE.
LAT...LON 3612 8233 3612 8235 3609 8241 3606 8243
3606 8258 3608 8258 3614 8263 3614 8264
3615 8265 3621 8265 3623 8264 3631 8236
3613 8230
TIME...MOT...LOC 2309Z 256DEG 30KT 3617 8255
$$
TNC171-179-022330-
/O.CON.KMRX.SV.W.0025.000000T0000Z-160502T2330Z/
WASHINGTON TN-UNICOI TN-
709 PM EDT MON MAY 2 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR SOUTHERN WASHINGTON AND CENTRAL UNICOI COUNTIES...
AT 709 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
ERWIN...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...ERWIN...BANNER HILL...MIDWAY...UNICOI...LIBERTY...
EMBREEVILLE AND LIMESTONE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3612 8233 3612 8235 3609 8241 3606 8243
3606 8258 3608 8258 3614 8263 3614 8264
3615 8265 3621 8265 3623 8264 3631 8236
3613 8230
TIME...MOT...LOC 2309Z 256DEG 30KT 3617 8255
HAIL...1.00IN
WIND...60MPH
$$
DGS651
WWUS54 KMRX 022321
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
721 PM EDT MON MAY 2 2016
TNC171-179-022331-
/O.EXP.KMRX.SV.W.0025.000000T0000Z-160502T2330Z/
WASHINGTON TN-UNICOI TN-
721 PM EDT MON MAY 2 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON AND
CENTRAL UNICOI COUNTIES WILL EXPIRE AT 730 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS
WEAKENED. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EASTERN TENNESSEE.
LAT...LON 3612 8233 3612 8235 3609 8241 3606 8243
3606 8258 3608 8258 3614 8263 3614 8264
3615 8265 3621 8265 3623 8264 3631 8236
3613 8230
TIME...MOT...LOC 2317Z 256DEG 30KT 3617 8255
$$
DGSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 2:45 PM EDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 2, 2:45 PM EDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT MON MAY 2 2016 .SHORT TERM (TODAY INTO TOMORROW)... ONGOING CONVECTION WILL CONTINUE THROUGH THE AFTERNOON INTO THE EVENING HOURS. SOME SUNSHINE WAS ABLE TO MAKE IT THROUGH THE CLOUDS TODAY, ESPECIALLY IN THE NORTHEASTERN COUNTIES, WHICH HAS ALLOWED FOR GOOD DESTABILIZATION OF THE ATMOSPHERE. WE ARE SEEING MODERATE CAPE OF GENERALLY OVER 1000 J/KG COMBINED WITH MODERATE SHEAR OF 30 TO 40 KNOTS. THESE INGREDIENTS WILL COMBINE WITH A FRONTAL BOUNDARY AND SHORTWAVE THAT MOVE OVER AND ALLOW FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP. STILL BELIEVE THE BIGGEST THREAT WILL BE HEAVY RAINFALL, HAIL, AND STRONG WINDS. WITH THE STORMS MOVING PARALLEL TO THE BOUNDARY WE COULD SEE TRAINING STORMS LEADING TO LOCALIZED FLOODING ISSUES. HOPEFULLY WITH THE LACK OF RAINFALL IN THE PAST MONTH THE RIVERS AND LAKES WILL BE ABLE TO HANDLE THE QUICK HEAVY RAINFALL WITH THESE STORMS. THE STRONGEST OF THE STORMS WILL COME TO AN END SHORTLY AFTER THE FRONTAL BOUNDARY PUSHES THROUGH THE AREA. WE WILL CONTINUE TO SEE SPOTTY SHOWERS BEHIND THE FRONT... AND WITH THE WIDESPREAD RAIN EXPECTED WE COULD SEE MID LEVEL CLOUDS AND FOG MOVING IN OVERNIGHT. .LONG TERM (TUESDAY NIGHT THROUGH MONDAY)... MODELS IN DECENT AGREEMENT FOR THE MOST PART...AND FORECAST CONFIDENCE IS ABOUT AVERAGE FOR THIS TIME OF YEAR. SHORT WAVE TROUGH MOVES ACROSS TUESDAY NIGHT...WITH MORE SIGNIFICANT UPPER LOW DIGGING IN BEHIND IT. WILL HAVE COLDER AIR MOVING IN AS WELL DURING THE EARLY PART OF THE PERIOD. WILL SEE SHOWERS AT TIMES...AND PERHAPS SOME THUNDER WEDNESDAY AS MAIN TROUGH DIGS IN AND AHEAD OF SECONDARY COLD FRONT. WILL HAVE SOME LINGERING SHOWERS ESPECIALLY NORTH THURSDAY AND THURSDAY NIGHT. FREEZING LEVELS MAY GET LOW ENOUGH FOR A FEW SNOW SHOWERS LATE WED NIGHT AND AGAIN THU NIGHT OVER THE VERY HIGHEST ELEVATIONS OF THE MOUNTAINS...ALTHOUGH STILL SOME QUESTION ABOUT WHETHER THERE WILL BE MUCH MOISTURE AT TEMPS FAVORING ICE CRYSTALLIZATION. UPPER RIDGE AND SURFACE HIGH PRESSURE WILL GRADUALLY BUILD IN STARTING FRIDAY...AND WILL BE OVER THE REGION INTO MONDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 60 76 50 71 / 80 20 10 30 KNOXVILLE MCGHEE TYSON AIRPORT, TN 59 73 49 68 / 80 40 20 50 OAK RIDGE, TN 59 74 50 68 / 80 30 20 50 TRI CITIES AIRPORT, TN 58 72 47 65 / 90 60 40 50 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && ABM/LW
Hazardous weather outlook, May 2, 2:41 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 241 PM EDT MON MAY 2 2016 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-031845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 241 PM EDT MON MAY 2 2016 /141 PM CDT MON MAY 2 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...STRONG TO POSSIBLY SEVERE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL IS EXPECTED THIS AFTERNOON AND EVENING... A COLD FRONT WILL SLOWLY APPROACH THE REGION TODAY WITH WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON AND EVENING. SOME OF THESE STORMS COULD BE STRONG TO SEVERE WITH THE MAIN CONCERN BEING STRONG GUSTY WINDS...LARGE HAIL... HEAVY RAIN...AND FREQUENT LIGHTNING. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH RAINFALL AMOUNTS IN EXCESS OF 2 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SOUTH FROM THE GREAT LAKES LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT AND MOVE ACROSS THE EASTERN TENNESSEE VALLEY AND SOUTHERN APPALACHIANS. FREEZING LEVELS IN THE APPALACHIANS WILL DROP AS LOW AS 3000 TO 4000 FEET WITH THE RAIN SHOWERS CHANGING TO SNOW SHOWERS DURING THE EARLY MORNING HOURS. NO SIGNIFICANT ACCUMULATIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 2, 5:39 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 539 PM EDT MON MAY 2 2016 TNZ039-040-042-070-022215- JEFFERSON TN-NORTHWEST COCKE TN-HAMBLEN TN-NORTHWEST GREENE TN- 539 PM EDT MON MAY 2 2016 ...SPECIAL WEATHER STATEMENT... AT 539 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER DANDRIDGE...MOVING EAST AT 40 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MORRISTOWN...DANDRIDGE...WHITE PINE...BANEBERRY...MOSHEIM...LOWLAND...BYBEE AND MOHAWK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR EASTERN TENNESSEE. LAT...LON 3599 8344 3609 8347 3623 8304 3605 8298 TIME...MOT...LOC 2139Z 255DEG 33KT 3605 8339 DGS
Special weather statement, May 2, 5:56 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
556 PM EDT MON MAY 2 2016
TNZ085-086-100-101-022230-
BRADLEY TN-NORTHWEST MONROE TN-WEST POLK TN-MCMINN TN-
556 PM EDT MON MAY 2 2016
...SPECIAL WEATHER STATEMENT...
AT 556 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
WILDWOOD LAKE...OR NEAR CLEVELAND...MOVING NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...BENTON...ETOWAH...CHARLESTON...EAST CLEVELAND...WILDWOOD LAKE...
SOUTH CLEVELAND...CALHOUN...TASSO...DENTVILLE...PARKSVILLE...CONASAUGA...
WATERVILLE...FLINT SPRINGS...BULLET CREEK...RELIANCE...ARCHVILLE...GAP
SPRINGS AND RICEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3501 8497 3502 8496 3504 8500 3507 8500
3546 8471 3530 8431 3507 8453 3499 8459
3499 8490
TIME...MOT...LOC 2156Z 237DEG 37KT 3511 8481
MOULTONSpecial weather statement, May 2, 6:29 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
629 PM EDT MON MAY 2 2016
NCZ060-TNZ087-022300-
CHEROKEE NC-SOUTHEAST MONROE TN-
629 PM EDT MON MAY 2 2016
...SPECIAL WEATHER STATEMENT...
AT 629 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF MURPHY...MOVING NORTHEAST AT 40 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
UNAKA...CITICO...HIAWASSE DAM AND VIOLET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3511 8431 3518 8430 3541 8417 3548 8408
3543 8400 3541 8402 3537 8401 3535 8404
3531 8404 3527 8401 3524 8401 3522 8396
3523 8389 3526 8384 3525 8381 3503 8417
TIME...MOT...LOC 2229Z 235DEG 35KT 3518 8416
MOULTONSpecial weather statement, May 2, 6:31 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
631 PM EDT MON MAY 2 2016
TNZ018-022300-
JOHNSON TN-
631 PM EDT MON MAY 2 2016
...SPECIAL WEATHER STATEMENT...
AT 630 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MOUNTAIN CITY...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNTAIN CITY AND TRADE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EASTERN TENNESSEE.
LAT...LON 3653 8171 3647 8170 3646 8171 3642 8172
3641 8174 3636 8172 3634 8171 3634 8175
3635 8178 3636 8179 3635 8181 3645 8186
3656 8169
TIME...MOT...LOC 2230Z 240DEG 21KT 3641 8178
DGSLocal storm report, May 2, 6:32 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
632 PM EDT MON MAY 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 2 W BYBEE 36.04N 83.22W
05/02/2016 E1.00 INCH COCKE TN PUBLIC
&&Special weather statement, May 2, 6:47 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
647 PM EDT MON MAY 2 2016
TNZ042>045-022330-
UNICOI TN-WASHINGTON TN-NORTHWEST GREENE TN-SOUTHEAST GREENE TN-
647 PM EDT MON MAY 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE...CENTRAL
WASHINGTON AND CENTRAL UNICOI COUNTIES UNTIL 730 PM EDT...
AT 647 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
TUSCULUM...OR NEAR GREENEVILLE...MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JOHNSON CITY...GREENEVILLE...ERWIN...JONESBOROUGH...TUSCULUM...MIDWAY...
BANNER HILL...UNICOI...LIBERTY...LEESBURG...EMBREEVILLE...CAMP CREEK...
CHUCKY...LIMESTONE AND AVONDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
EASTERN TENNESSEE.
LAT...LON 3612 8233 3612 8235 3609 8240 3608 8241
3605 8262 3606 8262 3607 8264 3604 8269
3603 8279 3621 8285 3636 8237 3613 8230
TIME...MOT...LOC 2247Z 254DEG 29KT 3614 8275
DGSThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 12:57 PM EDT | Special Weather Statement | MRX | Scott | 33 min |
| May 2, 1:07 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 38 min |
| May 2, 1:58 PM EDT | Special Weather Statement | MRX | Campbell | 47 min |
| May 2, 2:31 PM EDT | Special Weather Statement | MRX | Bledsoe, Rhea | 44 min |
| May 2, 3:19 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Rhea, Roane | 41 min |
| May 2, 3:39 PM EDT | Special Weather Statement | MRX | Sequatchie | 36 min |
| May 2, 3:59 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane | 46 min |
| May 2, 4:24 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 51 min |
| May 2, 4:33 PM EDT | Special Weather Statement | MRX | Carter | 57 min |
| May 2, 4:48 PM EDT | Special Weather Statement | MRX | Meigs | 27 min |
| May 2, 4:55 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson, Knox, Sevier | 27 min |
| May 2, 5:29 PM EDT | Areal Flood Advisory | MRX | Loudon, Meigs, Rhea, Roane | 3 hr |
| May 2, 5:39 PM EDT | Special Weather Statement | MRX | Jefferson | 36 min |
| May 2, 5:53 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Greene | 37 min |
| May 2, 5:56 PM EDT | Special Weather Statement | MRX | Bradley, Polk | 34 min |
| May 2, 6:31 PM EDT | Special Weather Statement | MRX | Johnson | 29 min |
| May 2, 6:47 PM EDT | Special Weather Statement | MRX | Unicoi, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.